Suggest treatment for high BP despite taking Losartan

default
Posted on Thu, 18 Jun 2015 in Hypertension and Heart Disease
Question: My wife 52 yrs has dm type2+ essential ht since few yrs. Her ht when controlled with losartan 50 bd plus bisaprolol 5 mg once daily shows a systolic brachial bp of 150 to 160 mm vs 75 to 85 .and at times of stress likejourney, sleep distubances bp goes up to 180/95 etc. When she was under control with amlodipine 5 mg+ atanalol 50 mg consequent on unstable angina she developed severe pedal edema and reverted back to losartan plus bisaprolol.
Present query - Should we be concerned abt her bit higher systolic bp given above? or she need to be changed over to other drug/ combinations?

While on losartan+indapamide for ht , about3 months back after unusual food ie parottasand chicken curry in the evening she developed retrosternal unstable angina and hospitalised for observation- mild ecg variations stabilised, trop test negative, echo results not alarming with normal vessels ,valves and blood flowrate. Follow up tmt 3 weeks later reported with fatigue after 4 minutes and 20 sec acivity, though excercise induced ischemia was not noticed

Rosuvastatin5 mg + aspirin 75 mg nowgiven at night as cardioascular/ clot preventive after the chest pain episode
doctor
Answered by Dr. Sagar 2 hours later
Brief Answer:
Can add thiazide with losartan.

Detailed Answer:
Hello
Welcome to HCM
I appreciate your concerns.
I have gone through the problems.
Her BP is still high despite of the medications.
It is really a matter of concern.
This high level of blood pressure can give rise to cerebrovascular accident..
I shall advice you to take metoprolol in place of bisoprolol.
and you can take losartan +thiazide combination.
She can go through an angiography to see any blockage is there or not.
Also consult your physician.
Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Sagar 17 hours later
consulted a dabetologist cum physician, opined that she be tried with metoprolol+clinidipine as her bp was under better control while on amlodipine+atanalol, also said that this is better option in view of the risk of atanalol and peripheral edema in amlodipine, clinidipine
doctor
Answered by Dr. Sagar 7 hours later
Brief Answer:
She can start this combination.

Detailed Answer:
Hello
Yes clindepine is a better alternative.
It does not cause pedal oedema.
She can start this drug.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Sagar

General & Family Physician

Practicing since :2014

Answered : 374 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Chest pain

doctor1 MD

Yesterday i opened up a new soda and took a drink too fast.. it hurt when it went down and i started to have a chest pain and i was standing up and...

doctor1 MD

I have had chest pain and pain in my shoulders for close to 3 months now. I have had a colonosopy and endoscopy and both were ok. I had a ekg and...

doctor1 MD

I had a stent put in last november. I have felt pretty good since. now am experiencing lightheadedness. not as bad when i am sitting worse when i...

doctor1 MD

last few week been suffering headache, then past few days my body been hurting all over, got a horrible cough and chest pains like someone stabbing...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2